Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS Topeka, KS

July 15, 2010Coffey County, Osage County, Kansas

NWS Topeka, KS issued this flash flood warning at Jul 15, 2010, 1:40 AM CDT for Coffey County, Osage County, Kansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2010, 1:40 AM CDT (06:40 UTC)
Expired
Jul 15, 2010, 6:15 AM CDT
In force
5 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Coffey County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:56 AM CDTFLASH FLOOD5 S Lebo, KSFLASH FLOODING ALONG BENEDICT CREEK AT 22ND AND GARNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3419 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WGUS53 KTOP 150640
FFWTOP
KSC031-139-150945-
/O.NEW.KTOP.FF.W.0029.100715T0640Z-100715T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
140 AM CDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 445 AM CDT

* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OF UP TO THREE INCHES PER HOUR FROM A THUNDERSTORM 
  OVER THE WARNED AREA. THE EXTREME RAINFALL RATES WILL CAUSE RAPID  
  FLOODING OF CREEKS...STREAMS...AND LOW AREAS.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...
  LE ROY...
  LEBO...
  MELVERN...
  OLIVET...
  QUENEMO...
  WAVERLY...
  NEW STRAWN...
  BETO JUNCTION...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA THROUGH 3 AM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3817 9588 3824 9596 3839 9594 3862 9595
      3861 9563 3858 9551 3825 9550 3825 9551
      3803 9552 3803 9556

$$

BARJENBRUCH
4 follow-up statements
192 
WGUS73 KTOP 150721
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
221 AM CDT THU JUL 15 2010

KSC031-139-150945-
/O.CON.KTOP.FF.W.0029.000000T0000Z-100715T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
221 AM CDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
COFFEY AND SOUTHERN OSAGE COUNTIES...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. THESE EXTREME RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR 
WILL CAUSE FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...LE ROY...LEBO...OLIVET...WAVERLY...NEW STRAWN AND BETO
JUNCTION.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

&&

LAT...LON 3817 9588 3824 9596 3839 9594 3860 9595
      3854 9571 3842 9550 3829 9550 3825 9550
      3825 9551 3803 9552

$$

BARJENBRUCH
487 
WGUS73 KTOP 150801
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
301 AM CDT THU JUL 15 2010

KSC031-139-150945-
/O.CON.KTOP.FF.W.0029.000000T0000Z-100715T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
301 AM CDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
NORTHERN COFFEY AND SOUTHWESTERN OSAGE COUNTIES...

AT 255 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING ALONG BENEDICT CREEK SOUTH OF LEBO. FLASH FLOODING IS 
LIKELY OCCURRING ACROSS THE WARNED AREA...AND ADDITIONAL RAINFALL OF 
UP TO AN INCH THROUGH 4 AM WILL ONLY ADD TO THE FLOOD THREAT.

LOCATIONS IMPACTED INCLUDE...
LEBO...OLIVET...WAVERLY...NEW STRAWN AND BETO JUNCTION.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

&&

LAT...LON 3819 9566 3821 9585 3827 9595 3839 9594
      3860 9595 3853 9569 3840 9559 3836 9550
      3811 9551

$$

BARJENBRUCH
524 
WGUS53 KTOP 150938
FFWTOP
KSC031-139-151115-
/O.EXT.KTOP.FF.W.0029.000000T0000Z-100715T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
438 AM CDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 615 AM CDT

* AT 431 AM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLASH    
  FLOODING DUE TO RUNOFF FROM 2 TO 4 INCHES OF RAINFALL THAT HAS     
  ALREADY FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  LEBO...
  OLIVET...
  WAVERLY...
  NEW STRAWN...
  BETO JUNCTION...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM IS CAUSING FLASH FLOODING OF CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

&&

LAT...LON 3819 9566 3821 9585 3827 9595 3839 9594
      3860 9595 3853 9569 3840 9559 3836 9550
      3811 9551

$$

BARJENBRUCH
664 
WGUS73 KTOP 151114
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
614 AM CDT THU JUL 15 2010

KSC031-139-151123-
/O.EXP.KTOP.FF.W.0029.000000T0000Z-100715T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
614 AM CDT THU JUL 15 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR NORTHERN
COFFEY AND SOUTHWESTERN OSAGE COUNTIES...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 161.

AT 613 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.

LAT...LON 3819 9566 3821 9585 3827 9595 3839 9594
      3860 9595 3853 9569 3840 9559 3836 9550
      3811 9551

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:10 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 15, 12:10 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1210 AM CDT THU JUL 15 2010

.UPDATE...

UPDATED FOR 06 UTC AVIATION FORECAST AND SHORT TERM FORECAST.

&&

.DISCUSSION...

HAD TO UPDATE SHORT TERM GRIDS AS THE OUTFLOW HAS PUSHED WELL
THROUGH THE CWA BUT HAS NOW BEGUN TO STALL OUT. LLJ HAS
INTENSIFIED AND THERE IS SOME TRAINING OF STORMS ONGOING THROUGH
THE SOUTHERN TIER OF COUNTIES IN THE CWA. ALSO HAVE SPORADIC
CONVECTION OVER THE REMAINDER OF THE AREA BUT WIDESPREAD
REDEVELOPMENT IS NOT EXPECTED. PRECIP WILL BE THE MAIN DRIVING
FACTOR IN TEMPS...AS WELL AS GRADUALLY DECREASING DEWPOINTS
THROUGH THE MORNING. PLEASE SEE PREVIOUS FORECAST DISCUSSION
DETAILING THE ENTIRE FORECAST.

BARJENBRUCH

&&

.AVIATION...

VFR CONDITIONS WILL LARGELY PREVAIL THROUGH THE TAF PERIOD.
EXCEPTION WILL RESIDE WITH ANY STRONGER CONVECTIVE ACTIVITY
IMPACTING TAF SITES OVERNIGHT INTO TOMORROW...ALTHOUGH
PREDICTABILITY IS TOO LOW FOR SPECIFIC TEMPO GROUP ATTM. WINDS
WILL BE VARIABLE...BUT PRIMARILY OUT OF THE NORTH BY SUNRISE.

BLAIR

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT WED JUL 14 2010/

HOT AND HUMID CONDITIONS CONTINUE TODAY ACROSS THE AREA WITH HIGH
TEMPS IN THE MID 90S IN THE EAST AND UPPER 90S WEST. DEWPOINT
TEMPS ARE IN THE MID TO UPPER 70S AND BRINGING DANGEROUS HEAT
INDICES OF 105 TO AROUND 110 ACROSS MOST OF THE AREA. SOME MIXING
HAS BROUGHT TDS DOWN A FEW DEGREES FAR WEST KEEPING THE NUMBERS
ACROSS THE AREA GENERALLY IN ADVISORY CRITERIA. WEAK CONVECTION
ONGOING ACROSS NEBRASKA ATTM WITH STRONGER FRONT BACK WESTWARD.

WILL LET ADVISORY GO AS SCHEDULED AROUND 9PM WHEN HEAT INDICES
SHOULD BE FALLING. CONCERN BEYOND THE HEAT WILL BE CHANCES FOR
STRONG CONVECTION THIS EVENING AND OVERNIGHT AS FRONT MOVES INTO
THE AREA. FACTORS IN FAVOR FOR STRONG TO SEVERE STORM DEVELOPMENT
ARE STEEP LAPSE RATES BETWEEN 800-600MB AND NEARLY 2 INCHES OF PW
IN THE MORNING SOUNDING. HOWEVER SHEAR IS WEAK...AND CURRENT
CONVERGENCE ALONG THE FRONT IS ALSO. FLOW ALOFT IS WESTERLY AND
PARALLEL TO THE FRONT...AND APPEARS TO LACK A SYNOPTIC FEATURE TO
TRIGGER STORMS IN OUR AREA. BETTER CHANCE WILL LIKELY BE FOR
STORMS TO DEVELOP IN NEBRASKA AND PROPAGATE SE INTO OUR CWA...BUT
WILL ENCOUNTER A WEAK LLJ THAT CONTINUES TO WEAKEN IN THE
OVERNIGHT HOURS. FOR SENSIBLE WX FCST KEPT LIKELY POPS FOR 0-6Z
HOURS ACROSS THE NORTH AND SPREAD THOSE SOUTH AND EAST AFTER
MIDNIGHT. STORMS COULD BRING STRONG WINDS AND HAIL...AND WITH
STRENGTH OF THE MID LEVEL LAPSE RATES AND ENHANCED STRETCHING CAN
SEE A SMALL TORNADO THREAT AS WELL. SPEED OF THE FRONT WILL
LIKELY BE ACCELERATED BY STORM OUTFLOWS AND WILL MAKE TRUE
POSITION DIFFICULT TO DISCERN FOR THURSDAYS WEATHER. MORE CLOUDS
OR EARLY RAIN MAY DECREASE THE HEAT THREAT AND WILL NOT CARRY AN
ADVISORY AT THIS TIME. WILL HAVE HIGHS IN THE UPPER 80S TO LOWER
90S EAST TO WEST ACROSS THE AREA.

THE SURFACE FRONT SETTLES INTO THE OZARKS THURSDAY NIGHT AND
FRIDAY. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE CENTRAL
PLAINS TAKING THE EDGE OFF THE RECENT HOT AND HUMID WEATHER.
HOWEVER...HIGH TEMPERATURES WILL STILL REACH THE LOWER TO MID 90S
WITH PRECIPITABLE WATER VALUES LINGERING AROUND AN INCH TO AN
INCH AND A HALF.

THE SURFACE HIGH BUILDS TO THE EAST WITH THE SOUTHWEST UPPER
LEVEL RIDGE BUILDING INTO THE PLAINS. A SURFACE TROUGH ACROSS THE
HIGH PLAINS WILL DEEPEN WITH THE APPROACH OF AN UPPER TROUGH
DIGGING ACROSS THE NORTHERN PLAINS. SOUTHERLY FLOW WILL INCREASE
IN RESPONSE TO A TIGHTER PRESSURE GRADIENT ACROSS THE REGION
LIFTING A WARM FRONT NORTH THROUGH THE PLAINS.

THIS FRONT IS EXPECTED TO LINGER ALONG THE NEBRASKA BORDER. THE
GFS AND ECMWF DEPICT UPPER FLOW TRANSITIONING TO THE NORTHWEST.
SHORTWAVES MOVING THROUGH THIS FLOW INTERACTING WITH THE FRONT
AND AN UNSTABLE AIRMASS WILL BRING THE POTENTIAL OF AN MCS
SUNDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY BEFORE
BOUNDARY LIFTS NORTH OF THE AREA MID WEEK.

67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 15, 12:36 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1236 AM CDT THU JUL 15 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-160545-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1236 AM CDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE REGION
THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL RATES OF ONE TO ONE
AND A HALF INCHES PER HOUR WILL BE POSSIBLE WITH THE HEAVIEST
ACTIVITY. THIS MAY CAUSE PONDING ON THE ROADWAYS...OR EVEN SOME
ISOLATED FLOODING OVER EAST CENTRAL KANSAS. STRONG WINDS UP TO 50
MPH MAY ALSO BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT
ACROSS THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER DURING THIS
TIME IS LOW.

THUNDERSTORMS WILL AGAIN BE POSSIBLE NEAR THE NEBRASKA BORDER ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THROUGH THE REST OF TONIGHT.

BARJENBRUCH

In the hours before

Local storm report, Jul 14, 8:36 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND GST     8 SW GREENLEAF          39.65N 97.08W
07/14/2010  E60 MPH          WASHINGTON         KS   TRAINED SPOTTER

&&

BLAIR
Special weather statement, Jul 14, 8:57 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CDT WED JUL 14 2010

KSZ021-034-035-150230-
CLAY-DICKINSON-OTTAWA-
857 PM CDT WED JUL 14 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CLAY...SOUTHEASTERN OTTAWA
AND NORTHERN DICKINSON COUNTIES...

THROUGH 930 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT
35 MPH ACROSS PORTIONS OF SOUTHERN CLAY...SOUTHEASTERN OTTAWA AND
NORTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE
TALMAGE...NILES...WAKEFIELD...SOLOMON...ABILENE...
WOODBINE...ENTERPRISE AND CHAPMAN. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 266 AND 289 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 9:16 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CDT WED JUL 14 2010

KSZ010-021>023-036-150245-
CLAY-GEARY-MARSHALL-POTTAWATOMIE-RILEY-
916 PM CDT WED JUL 14 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTH CENTRAL MARSHALL...EAST
CENTRAL CLAY...RILEY...POTTAWATOMIE AND NORTHERN GEARY COUNTIES...

THROUGH 945 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT
30 MPH ACROSS PORTIONS OF SOUTH CENTRAL MARSHALL...EAST CENTRAL
CLAY...RILEY...POTTAWATOMIE AND NORTHERN GEARY COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT
LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
RILEY...MILFORD...WHEATON...WESTMORELAND...OGDEN AND MANHATTAN.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 303 AND 310 COULD
ALSO BE AFFECTED BY GUSTY NORTHWEST WINDS OF NEAR 50 MPH.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 9:43 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
943 PM CDT WED JUL 14 2010

KSZ022-023-036-038-150315-
GEARY-POTTAWATOMIE-RILEY-WABAUNSEE-
943 PM CDT WED JUL 14 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN RILEY...POTTAWATOMIE...
GEARY AND NORTHWESTERN WABAUNSEE COUNTIES...

THROUGH 1015 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT
35 MPH ACROSS PORTIONS OF SOUTHEASTERN RILEY...POTTAWATOMIE...GEARY
AND NORTHWESTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS
OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. STORM SPOTTERS
IN JUNCTION CITY AND FORT RILEY HAVE MEASURED WINDS IN THE 40 TO 50
MPH RANGE. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ST.
GEORGE...LOUISVILLE...WAMEGO...BELVUE...VOLLAND...ALTA VISTA...ST.
MARYS...ALMA...MCFARLAND AND PAXICO. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 290 AND 337 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 10:16 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1016 PM CDT WED JUL 14 2010

KSZ038-039-054-055-150345-
LYON-OSAGE-SHAWNEE-WABAUNSEE-
1016 PM CDT WED JUL 14 2010

...SIGNIFICANT WEATHER ALERT FOR SHAWNEE...WABAUNSEE...NORTHWESTERN
OSAGE AND NORTHERN LYON COUNTIES...

THROUGH 1045 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT
55 MPH ACROSS PORTIONS OF SHAWNEE...WABAUNSEE...NORTHWESTERN OSAGE
AND NORTHERN LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE DOVER...ALLEN...TOPEKA...AUBURN...
HARVEYVILLE...ADMIRE...PAULINE...TECUMSEH...BERRYTON...BURLINGAME...
CARBONDALE...SCRANTON AND RICHLAND. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 141 AND 188 COULD ALSO BE AFFECTED.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 355 COULD
ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Jul 15, 1:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
109 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            EMPORIA                 38.40N 96.18W
07/15/2010                   LYON               KS   LAW ENFORCEMENT

            VERY HEAVY RAINFALL RATES BEGINNING TO CAUSE STREET
            FLOODING.

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:21 PM CDTSevere Thunderstorm WarningTOPRepublic24 min
Jul 14, 7:44 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington46 min
Jul 14, 8:29 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Marshall, Republic, Riley, Washington46 min
Jul 14, 10:28 PM CDTSevere Thunderstorm WarningTOPBrown32 min
Jul 15, 1:02 AM CDTFlash Flood WarningTOPLyon4 hr
Jul 15, 2:50 AM CDTAreal Flood AdvisoryTOPAnderson115 min
Jul 15, 10:57 AM CDTRiver Flood WarningTOPLyon13 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.